This is page 1 of 1 (This thread has 17 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
I had a thread on here a few weeks ago but I can't find it...
Basically, two weeks ago I had surgery. At the pre-op and before the surgery, I had my usual shaky hands/lack of concentration/ill feeling before eating. It calmed down after lunch. Hospital were concerned about diabetes and did urine tests that they thought showed glucose.
They sent me to my doctor, who eventually did a pin-prick test and said it was okay, 8.4 I think? I hadn't eaten that day because of the anaesthetic the day before, but I had sucked a few tic-tacs. She did send me to speak to the diabetes doctor, who said the symptoms above were probably mental: she thought my body was behaving like it's low on blood sugar but actually isn't.
She did order a fasting blood test but that hasn't happened yet, the 'right' doctor isn't around to do it.
The past few days have been horrid. The shaking is worse, and my lower legs are so itchy at night. The morning tends to be better, but it's come back now, after lunch. I've got some weird red rash where I keep scratching now, and it's driving me mad.
I'm also very thirsty. I'm waking up in the night needing to go and get a few drinks, and in the morning I've got a properly dry mouth and throat, and I'm desperate for a drink again.
My consultant wants me to go and see my GP again, but they were adamant it must be something else last time. I'm so confused.
I don't know anyone with a diabetes monitor, and I can't really afford to buy one right now...plus I'm a big wimp, and I'd hate pricking myself.
Thanks LittlePig; it's funny you should say that. I take calcium and vitamin D tablets, prescribed, from the doctors. I've been on them for about 4 years. I was just looking on the packet, and they went out of date last year...I've got five boxes, three I've used, and 2 new: all went out of date on the same date last March.
I picked them up from the pharmacy three weeks ago...
Is that likely to be linked? I don't know whether to keep taking them.